MAUDE Adverse Event Report: MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT

MEDTRONIC, INC. ACHIEVE ADVANCE MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Model Number 2ACH20
Medical Device Problem Codes Signal Artifact/Noise (1036); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, after completing the pulmonary vein isolation (pvi), the balloon catheter and mapping catheter was removed from the patient and the sheath was positioned to the right side of the heart to then treat the patient's pre-existing atrial tachycardia stemming from the superior vena cava (svc).The mapping catheter and sheath were inserted into the svc to map the svc.The mapping catheter signal were noisy.The reprocessed mapping catheter cable was replaced without resolving the issue.The signal did not improve, and the mapping catheter was removed from the patient.The patient was then successfully mapped and ablated using another manufacturers system.The case was completed with cryo.After the case the mapping catheter was inspected and two of the electrodes were not in their expected positions but were intact and the loop was kinked.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the 2ach20 mapping catheter with lot number 737210 and data files were returned and analyzed.Visual inspection of the mapping catheter was performed.The loop was kinked and ribbed near the electrodes one, four, and five.The pebax tubing area showed the pebax tubing was intact with no apparent issues.No damage was observed along with the pebax tubing section of the mapping catheter.The electrodes two and five were displaced from its original location.The shaft was intact with no apparent issues.No kink or any other damage was observed along with the shaft of the mapping catheter.The introducer was intact with no apparent issues.No damage or any other issue was observed along with the introducer.The connector showed the lemo connector was intact with no apparent issues.No damage or any other issue was observed along with the lemo connector.The functional test was performed using a multimeter.The continuity and impedance measurement between electrodes and the other side of the cable showed, the electrocardiogram (ecg) electrodes one, two, three, four, and five to pin one, two, three, four, and five was an open circuit.Dissection of the suspected electrode related to the noise revealed the electrode wire was broken from the welding at electrode one.Dissection of the suspected electrode related to the noise revealed the electrode wire was detached from the welding at electrode two, three, four, and five, 2 ,3, 4 and 5.The patient data file showed 11 applications were performed using a balloon catheter identified as afapro28 with lot 7348.The patient data file didn't show any system notice on the reported date of the event.Console output data readings for pressure, preset pressure, temp and flow were under the expected range.In conclusion, the reported electrode displacement and kink were confirmed through testing and the mapping catheter failed the returned product inspection due to a kink at the tip/loop of the pebax tubing, a broken electrode wire at the weld, a displaced electrode on the loop of the pebax tubing and a detached electrode wire at the weld.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACHIEVE ADVANCE MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECT
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17289957
Report Number2182208-2023-01896
Device Sequence Number5509976
Product Code DRF
UDI-Device Identifier00643169590984
UDI-Public00643169590984
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K162892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model Number2ACH20
Device Catalogue Number2ACH20
Device Lot Number7837210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale